Alert archive / Arkansas / Flash Flood Warnings in 2022
Flash Flood Warning 14, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Aug 5, 2022, 2:20 PM CDT for Craighead County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2022, 2:20 PM CDT (19:20 UTC)
- Expired
- Aug 5, 2022, 4:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Craighead County, AR
The radar
The Memphis radar (KNQA), 87 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.3 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1402 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 1:03 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Aug 5, 1:03 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Memphis TN 103 PM CDT Fri Aug 5 2022 .UPDATE... Updated to include 18Z Aviation Discussion. && .PREV DISCUSSION... /issued 602 AM CDT Fri Aug 5 2022/ PREV DISCUSSION... /issued 421 AM CDT Fri Aug 5 2022/ A persistent weather pattern will prevail across the Midsouth through Saturday. A weak upper level shear axis will extend from east Arkansas to the lower Ohio River valley, bisecting upper level ridge centers over the southern plains and the Southeast. Early morning GOES water vapor imagery showed a shortwave circulation dropping south from southern Missouri. This shortwave may enhance synoptic lift in the vicinity of the shear axis over northeast Arkansas, the Missouri bootheel and northwest Tennessee today. Precipitable water (PWAT) values nearing 2.25 inches (99th percentile of climatology), collocated with the shear axis will enhance chances for locally heavy rainfall from slow-moving scattered thunderstorms. A similar scenario is anticipated for Saturday, but with the shear axis positioned further east over the Tennessee River valley. To the west, heat indices will begin edging up to near 105 over the delta south and west of Memphis Saturday afternoon. This trend will continue on Sunday, with heat indices near or in excess of 105 possible into the Memphis metro. Models continue to depict a persistent weakness in the upper ridge. Difficult to say at this time where this weakness will be most pronounced. Guidance consensus suggests thunderstorms will likely favor areas east of the Mississippi River on Sunday, while to the west, a Heat Advisory may be needed. Looking to next week, ensemble means from the GFS and ECMWF depict a subtropical upper level ridge centered over the central high plains and central Rockies. Under this scenario, weak northwest flow aloft will prevail over the Midsouth. Midlevel temperatures will not be sufficiently warm enough to cap daytime thunderstorm development, given continued mid 70s surface dewpoints. A weak front may settle in on Thursday, providing a focus for thunderstorms, followed by a slight moderation in dewpoints north of I-40 late next week. PWB && .AVIATION... 18Z TAFs Scattered showers and a few embedded thunderstorms (VCTS) may persist at least into mid afternoon at MEM/MKL/JBR with diminishing chances later this afternoon into this evening. MVFR conditions should also improve later this afternoon into this evening. Patchy fog may develop again at MKL late tonight. Otherwise, VFR conditions expected for the remainder of the period. S/SSW winds 8-10 kts will become light tonight and increase to 7-10 kts on Saturday. CJC && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Aug 5, 3:35 AM CDT, 10 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 335 AM CDT Fri Aug 5 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-061045- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 335 AM CDT Fri Aug 5 2022 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Slow-moving, scattered thunderstorms will produce a risk of localized flash flooding today, mainly over west Tennessee, northeast east Arkansas, and the Missouri bootheel. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Locally-heavy rainfall will be possible into early next week, associated with isolated to scattered thunderstorms. Afternoon heat indices may reach or exceed 105 degrees on Sunday in the Memphis metro, and the delta of east Arkansas and northwest Mississippi. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. PWB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 9:01 PM CDT | Areal Flood Advisory | MEG | Coahoma | 119 min |
| Aug 5, 4:38 PM CDT | Areal Flood Advisory | MEG | DeSoto | 3 hr |
| Aug 5, 5:44 AM CDT | Areal Flood Advisory | MEG | Benton, Carroll, Gibson, Henry, Weakley | 3 hr |
| Aug 5, 6:58 AM CDT | Flash Flood Warning | MEG | Carroll, Henry, Weakley | 3 hr |
| Aug 5, 10:40 AM CDT | Areal Flood Warning | MEG | Carroll, Gibson, Weakley | 3 hr |
| Aug 5, 4:43 PM CDT | Special Weather Statement | MEG | Shelby | 32 min |
| Aug 5, 5:22 PM CDT | Flash Flood Warning | MEG | Shelby | 43 min |
Nearby
Flash Flood Warnings in Arkansas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.